MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FRAME COIL 8X30; ORBIT GALAXY

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FRAME COIL 8X30; ORBIT GALAXY
Catalog Number 640CR0830
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The lot number was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an intracranial coil embolization to a ruptured aneurysm at the middle cerebral artery (mca), torturous vessel, an 8x30 og tdl cmplx frame coil became stretched while being taken out of the aneurysm.The device was removed from the patient ¿in proper manner¿.Another coil was used to complete the procedure.There was no patient injury reported.The device was used and prepped as per the instructions for use (ifu).No excessive force was been applied to the device.The device was being resheathed because the coil length was big according to aneurysm, so user wanted to change the size.There were no difficulties positing the coil at the target vessel.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during an intracranial coil embolization to a ruptured aneurysm at the middle cerebral artery (mca), torturous vessel, an 8x30 og tdl cmplx frame coil became stretched while being taken out of the aneurysm.The device was removed from the patient ¿in proper manner¿.Another coil was used to complete the procedure.There was no patient injury reported.The device was used and prepped as per the instructions for use (ifu).No excessive force was been applied to the device.The device was being resheathed because the coil length was big according to aneurysm, so user wanted to change the size.There were no difficulties positing the coil at the target vessel.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.The device was not be returned for analysis and therefore, no further investigation can be performed at this time.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - unraveled/stretched¿ could not be confirmed.Without a lot number to conduct a dhr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics (torturous vessel), device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Complaint conclusion updated with device analysis: as reported by a healthcare professional, during an intracranial coil embolization to a ruptured aneurysm at the middle cerebral artery (mca), torturous vessel, an 8x30 og tdl cmplx frame coil became stretched while being taken out of the aneurysm.The device was removed from the patient ¿in proper manner¿.Another coil was used to complete the procedure.There was no patient injury reported.The device was used and prepped as per the instructions for use (ifu).No excessive force was been applied to the device.The device was being resheathed because the coil length was big according to aneurysm, so user wanted to change the size.There were no difficulties positing the coil at the target vessel.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.A non-sterile og tdl cmplx frame coil 8x30 was received coiled inside of a pouch.The hub was inspected, and no damages was noted on it.The hypo tube was inspected, and it was found kinked at 77.3cm and 111.4cm from the proximal end.The introducer was inspected, and it was in good conditions.The gripper, the support coil and embolic coil were inspected under microscope and no damages were noted on them.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The complaint reported by the customer ¿coil - unraveled/stretched¿ was not able to confirm due on the microscopic analysis the embolic coil was found in good conditions.The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics (torturous vessel), device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
ORBIT GALAXY
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8822014
Report Number1226348-2019-00965
Device Sequence Number18918231
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640CR0830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/09/2019
10/21/2019
11/01/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/10/2019
10/31/2019
11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1